MAUDE Adverse Event Report: DEPUY IRELAND 9616671 CORAIL AMT SZ14 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM

DEPUY IRELAND 9616671 CORAIL AMT SZ14 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Model Number L971114
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure: primary total hip replacement operating side: left hip.Surgical delay: yes, 5 mins for replacement implant to be taken from implant room, checked and opened.Event: punctured inner packaging of corail stem.Upon removal of the inner packaging of the corail stem from its outer box it was evident that there was a distinctive hole between the paper seal and the plastic box containing the sterile implant.On closer examination it was clear that this hole had punctured all the way through the paper therefore deeming the implant contained within the plastic box unsterile.Another implant was opened and used in its place.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Examination of provided photographs confirms the reported observation.The investigation is unable to conclusively determine a root cause using photographs.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H6 patient code: no code available (3191) used to capture the prolonged surgery and insufficient information.

Brand Name
CORAIL AMT SZ14 135 HIGH COL
Common Device Name
CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key10390909
Report Number1818910-2020-17863
Device Sequence Number1730416
Product Code KWA
UDI-Device Identifier10603295455332
UDI-Public10603295455332
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberL971114
Device Catalogue NumberL971114
Device Lot Number8848649
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/12/2020
10/26/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/19/2020
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1